What Is Fentanyl Toxicity? Can You Overdose on Fentanyl?
Yes! Fentanyl Overdose and toxicity rates specifically, are rising as the substance is continually cut into other illicit opiate drugs, but it is possible to overdose on fentanyl which has been prescribed, if taken outside of the prescribed amount. Assuming fentanyl is a safe medication because it is prescribed by medical professionals is a dangerous assumption.
Fentanyl is a schedule II substance, meaning the DEA affirms despite the medicinal benefits of fentanyl, the drug merits extreme caution, as its rates of succumbing users to abuse is well known and documented in countless instances. Fentanyl’s street value (or desirability as a product of the illicit & black markets) attribute to its addictiveness.
What Are the Symptoms of Fentanyl Toxicity and Overdose?Identifying a fentanyl overdose as soon as possible can mean the difference between life and death. A fentanyl overdose may be remedied with emergency medications and opiate antagonists like narcan and naloxone, available to law enforcement officers and family members in some states, barring harmful state regulation. Because fentanyl is an opiate based substance, fentanyl toxicity and overdose symptoms will mirror that of other opiate overdoses, including heroin and other opiate based medications including Vicodin, OxyContin, and Dilaudid. Symptoms of Fentanyl Overdose Include:
- Clammy/Cold Skin to the Touch
- Low Blood Pressure
- Loss of Consciousness
- Very Small Pupils (Pin Point)
- Compromised Heart Beat
- Respiratory Complications
- Labored Breathing, Slow Breathing
- No Breathing